Texas, 2009Wildfire in Texas, March 3 to 4, 2009
March 3 to 4, 2009 · NWS CRP · 1 event in 1 county or zone
The Pawnee S #21 Wildfire burned around 600 acres in rural Bee County, near Pawnee. 25) No structures were threatened.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Pawnee S #21 Wildfire burned around 600 acres in rural Bee County, near Pawnee. N28 36.38 W97 59.25) No structures were threatened. Several local and state resources responded. The wildfire started from a hay bailer.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 3, 9:12 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 3, 9:12 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
912 AM CST TUE MAR 3 2009
.DISCUSSION...A STRONG MID/UPR RDG AXIS CENTERED OVER CENTRAL
MEXICO WL MAINTAIN DRY AND TRANQUIL CONDITIONS TDA. VISIBLE AND IR
SATELLITE IMAGERY INDICATE THE FIRST STAGES OF RETURN FLOW IN THE
FORM OF CUMULUS CLOUDS ACROSS THE COASTAL WATERS. A FEW OF THESE
WL AFFECT THE ERN AREAS BUT OVERALL EXPECT MOSTLY SUNNY CONDITIONS
TDA. TEMPS WL AVERAGE AROUND 5 DEGS WARMER THAN YDA BASED UPON THE
12Z CRP SOUNDING AND BOUNDARY LAYER TEMPS. WINDS WL BE BREEZY AT
TIEMS IN THE AFTN ACROSS THE ERN AREAS AS THE GRADIENT SLOWLY
TIGHTENS. OVERALL...THE PREVIOUS FCST LOOKS IN GREAT SHAPE AND NO
SIGNIFICANT MODIFICATIONS ARE NECESSARY AT THIS TIME.
&&
.FIRE WEATHER...AFTERNOON HUMIDITIES ARE EXPECTED TO DROP BELOW 30
PERCWENT ACROSS THE RIO GRANDE PLAINS TDA. HOWEVER...THE WINDS WL BE
MORE MARGINAL AND WL LKLY REMAIN BELOW RED FLAG CONDITIONS. AS A
RESULT...WL CONTINUE THE PREVIOUS FIRE DANGER STATEMENT FOR THE
RIO GRANDE PLAINS AND NOT ISSUE AN RFW.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 74 57 78 65 82 / 0 0 10 10 10
VICTORIA 73 51 80 61 81 / 0 0 10 10 10
LAREDO 82 55 88 63 89 / 0 0 0 10 10
ALICE 77 51 85 63 85 / 0 0 10 10 10
ROCKPORT 71 59 74 66 78 / 0 0 10 10 10
COTULLA 81 52 87 60 85 / 0 0 0 10 10
KINGSVILLE 75 55 82 64 85 / 0 0 10 10 10
NAVY CORPUS 72 62 75 68 77 / 0 0 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
MB
Hazardous weather outlook, Mar 3, 4:42 AM CST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
442 AM CST TUE MAR 3 2009
GMZ230-235-250-255-270-275-TXZ229>234-239>247-041045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
442 AM CST TUE MAR 3 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS WILL PRODUCE A
MODERATE WILD FIRE THREAT THIS AFTERNOON ESPECIALLY WEST OF
HIGHWAY 281.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 3, 6:56 AM CST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
656 AM CST TUE MAR 3 2009
TXZ229>234-239>241-040000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT
656 AM CST TUE MAR 3 2009
...ELEVATED WILD FIRE DANGER THIS AFTERNOON ACROSS PORTIONS OF
SOUTH TEXAS...
DESPITE THE RETURN OF SOUTHERLY FLOW...MOISTURE AS BEEN SLOW TO
INCREASE ACROSS SOUTH TEXAS. DEVELOPING LOW PRESSURE TO THE NORTH
WILL LEAD TO WARM TEMPERATURES AND SOME GUSTY SOUTH TO SOUTHEAST
WINDS TODAY ACROSS THE REGION. THE COMBINATION OF DRY VEGETATION...
LOW MINIMUM RELATIVE HUMIDITY VALUES RANGING FROM 25 TO 35 PERCENT
AND WINDS GUSTING AROUND 20 TO 25 MPH WILL PRODUCE A MODERATE WILD
FIRE THREAT THIS AFTERNOON...ESPECIALLY ACROSS INLAND SECTIONS OF
SOUTH TEXAS WHERE RELATIVE HUMIDITY VALUES WILL BE LOWEST.
RESIDENTS ARE URGED TO EXERCISE EXTREME CARE DURING ALL OUTSIDE
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF
WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING
VEHICLES IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED BY
HOT CATALYTIC CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE
GROUND. BURN BANS HAVE BEEN ISSUED FOR SEVERAL COUNTIES IN SOUTH
TEXAS. CHECK WITH LOCAL COUNTY OFFICIALS FOR EXEMPTIONS BEFORE
CONDUCTING ANY OUTDOOR BURNING IN THESE COUNTIES. REPORT WILD
FIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.
MJG
Wildfire, Bee
- When
- March 3, 12:00 PM CST to March 4, 4:00 PM CST
- Where
- Bee forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
The Pawnee S #21 Wildfire burned around 600 acres in rural Bee County, near Pawnee. N28 36.38 W97 59.25) No structures were threatened. Several local and state resources responded. The wildfire started from a hay bailer.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Utah, March 3 to 4, 2009$35,000 · 76 kt wind · 5 events
- Cold in New York, March 3, 20092 events
- Heavy Snow in California, March 3 to 4, 20092 events
- Wildfire in Texas, March 3, 20091 event
- Wildfire in Texas, March 3, 20091 event
- Blizzard in Alaska, March 3, 20091 event
- Winter Storm in Montana, March 3 to 5, 20091 event
- Heavy Snow in California, March 3 to 4, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 162193.